Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 9, NWS Norman, OK

March 10, 201421 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Mar 10, 2014, 2:00 PM CDT for 21 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2014, 2:00 PM CDT (19:00 UTC)
Expired
Mar 10, 2014, 7:00 PM CDT
In force
5 hr
Issued by
NWS Norman, OK
All 21 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Washita County, OK

The radar

The Norman radar (KTLX), 85 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2397 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WWUS84 KOUN 101900
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
200 PM CDT MON MAR 10 2014


OKZ008-011>029-035-110000-
/O.NEW.KOUN.FW.W.0009.140310T1900Z-140311T0000Z/
KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-
LINCOLN-GRADY-MCCLAIN-CLEVELAND-KIOWA-
200 PM CDT MON MAR 10 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
WARM... WINDY AND DRY CONDITIONS ACROSS PORTIONS OF NORTHERN...
CENTRAL AND WESTERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WIND...SOUTHWEST WINDS OF 20 TO 25 MPH... WITH GUSTS TO 30 MPH. 

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...70 TO 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
2 follow-up statements
024 
WWUS84 KOUN 102004
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
304 PM CDT MON MAR 10 2014

...RED FLAG WARNING REMAINS IN EFFECT TODAY. FIRE WEATHER WATCH
ISSUED FOR TUESDAY...

OKZ014-016-021-022-035-110100-
/O.NEW.KOUN.FW.A.0008.140311T1800Z-140312T0100Z/
/O.CON.KOUN.FW.W.0009.000000T0000Z-140311T0000Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-KIOWA-
304 PM CDT MON MAR 10 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WARM... WINDY AND DRY CONDITIONS FOR WESTERN OKLAHOMA...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WARM... WINDY AND DRY CONDITIONS FOR WESTERN
OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. THE RED FLAG WARNING FOR TODAY ALSO REMAINS IN EFFECT
UNTIL 7 PM CDT.

* WIND...SOUTHWEST WINDS OF 20 TO 25 MPH... WITH GUSTS TO 30
  MPH... BECOMING NORTH TUESDAY WITH GUSTS OF 40 TO 50 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...70 TO 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ008-011>013-015-017>020-023>029-110000-
/O.CON.KOUN.FW.W.0009.000000T0000Z-140311T0000Z/
KAY-MAJOR-GARFIELD-NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE-
CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
304 PM CDT MON MAR 10 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WARM... WINDY AND DRY CONDITIONS FOR PORTIONS OF NORTHERN AND
CENTRAL OKLAHOMA...

* WIND...SOUTHWEST WINDS OF 20 TO 25 MPH... WITH GUSTS TO 30 
  MPH. 

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...70 TO 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ033-034-036>038-044-TXZ083>090-110100-
/O.NEW.KOUN.FW.A.0008.140311T1800Z-140312T0100Z/
HARMON-GREER-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
304 PM CDT MON MAR 10 2014

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WARM... WINDY AND DRY CONDITIONS FOR WESTERN
SECTIONS OF NORTH TEXAS AND SOUTHWEST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

* WIND...SOUTHWEST WINDS 15 TO 25 MPH BECOMING NORTH 20 TO 30 MPH
  WITH GUSTS OF 40 TO 50 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...LOWER TO MID 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
777 
WWUS84 KOUN 110008 AAA
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT MON MAR 10 2014

OKZ014-016-021-022-035-110815-
/O.EXP.KOUN.FW.W.0009.000000T0000Z-140311T0000Z/
/O.CON.KOUN.FW.A.0008.140311T1800Z-140312T0100Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-KIOWA-
708 PM CDT MON MAR 10 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY AFTERNOON
FOR WESTERN OKLAHOMA...


* WIND...SOUTHWEST WINDS OF 20 TO 25 MPH...GUSTS TO 30 MPH...
  BECOMING NORTH TUESDAY AFTERNOON WITH GUSTS OF 45 TO 55 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...70 TO 80 DEGREES EARLY IN AFTERNOON THEN FALLING
  TEMPERATURES AS NORTHERLY WINDS COMMENCE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ008-011>013-015-017>020-023>029-110115-
/O.EXP.KOUN.FW.W.0009.000000T0000Z-140311T0000Z/
KAY-MAJOR-GARFIELD-NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE-
CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
708 PM CDT MON MAR 10 2014

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.


$$

OKZ033-034-036>038-044-TXZ083>090-110815-
/O.CON.KOUN.FW.A.0008.140311T1800Z-140312T0100Z/
HARMON-GREER-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
708 PM CDT MON MAR 10 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS...

* WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH
  BECOMING NORTH 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH LATE IN
  THE AFTERNOON AND EVENING.

* HUMIDITY...10 TO 15 PERCENT.

* TEMPERATURE...LOWER TO MID 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 10, 12:41 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 10, 12:41 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1241 PM CDT MON MAR 10 2014

.AVIATION...
SOUTH/SOUTHWEST WINDS WILL PERSIST UNTIL A COLD FRONT BEGINS
MOVING THROUGH THE AREA TUESDAY MORNING. GUSTY NORTHWEST/NORTH
WINDS WILL BE LIKELY BEHIND THE FRONT... ALTHOUGH THE STRONGEST
ARE EXPECTED AFTER 18Z. LOW-LEVEL MOISTURE INCREASES OVERNIGHT AND
BRINGS AT LEAST THE CHANCE FOR FOG/STRATUS TO KLAW AND KSPS
TUESDAY MORNING. FOR RIGHT NOW... WILL BRING A SLIGHT REDUCTION IN
VSBY AND SCT LOW CLOUDS... BUT THERE WILL BE A CHANCE OF IFR
CONDITIONS AT THESE SITES.

&&

.PREV DISCUSSION... /ISSUED 339 AM CDT MON MAR 10 2014/

DISCUSSION...
INCREASED FIRE WEATHER CONCERNS TODAY AND TUESDAY AND POTENTIAL
FOR STRONG POST FRONTAL WINDS TUESDAY WILL BE MAIN CONCERNS IN THE
SHORT TERM. MODERATE SOUTHERLY WINDS TODAY COMBINED WITH WARMER
TEMPERATURES AND LOW HUMIDITY TO ELEVATE FIRE WEATHER CONCERNS.
WITH MARGINAL WIND SPEEDS WILL HOLD OFF ON FIRE WX HEADLINES ATTM.

A STRONG COLD FRONT IS EXPECTED TO PUSH INTO THE REGION ON
TUESDAY. FRONT IS EXPECTED TO ENTER NW OK BY MIDDAY AND PUSH INTO
SE OK BY EARLY EVENING. TIGHT PRESSURE GRADIENT AND CAA WILL
RESULT IN VERY STRONG NORTH WINDS BEHIND THE FRONT. WIND ADVISORY
WILL LIKELY BE NEEDED FOR TUESDAY AFTERNOON/NIGHT WITH PARTS OF NW
OK POSSIBLY APCHG HIGH WIND CRIT. FIRE WEATHER CONCERNS WILL AGAIN
BE ELEVATED TUESDAY AS VEERING LOW LEVEL FLOW AHEAD OF THE FRONT
CONTRIBUTES TO DRY AND VERY WARM CONDITIONS. MAIN PORTION OF UPPER
TROUGH WILL REMAIN NORTH OF THE AREA AND WITH LIMITED MOISTURE
AVAILABLE WILL CONFINE LOW POPS TO NRN THIRD OF OK. WINDY AND MUCH
COOLER CONDITIONS EXPECTED WEDNESDAY WITH WINDS GRADUALLY
DIMINISHING DURING THE AFTERNOON. COOLING WILL BE SHORT LIVED AS
SOUTHERLY WINDS AND WARMER TEMPERATURES RETURN THURSDAY.

ANOTHER WEAK FRONT EXPECTED ON FRIDAY WITH ONLY MINOR COOLING.
PRECIP CHANCES RETURN SATURDAY NIGHT/SUNDAY AS A STRONG UPPER
SYSTEM DROPS SEWD FROM THE ROCKIES INTO THE PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  76  51  79  36 /   0   0   0  10
HOBART OK         76  44  81  34 /   0   0   0  10
WICHITA FALLS TX  79  49  85  36 /   0   0   0  10
GAGE OK           79  42  65  32 /   0   0  10  20
PONCA CITY OK     77  47  78  36 /   0   0   0  20
DURANT OK         77  51  78  40 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99/01
Hazardous weather outlook, Mar 10, 11:45 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT MON MAR 10 2014

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
A STABLE AIRMASS WILL REMAIN OVER THE REGION THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE UNLIKELY THROUGH SATURDAY.

OTHER HAZARDOUS WEATHER...
INCREASING WINDS AND WARMER WEATHER WILL CAUSE AN INCREASED
WILDFIRE RISK EARLY THIS WEEK...PARTICULARLY ON TUESDAY.

STRONG NORTH WINDS... GUSTING 40 TO 50 MPH... WILL FOLLOW A COLD
FRONT AS IT MOVES QUICKLY SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS
TUESDAY INTO TUESDAY NIGHT. THIS WILL CREATE HAZARDOUS DRIVING
CONDITIONS... ESPECIALLY ON EAST-WEST ROADWAYS FOR HIGH PROFILE
VEHICLES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

CMS/30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:04 PM CDTFire Weather WatchOUNBeckham, Comanche, Cotton, Custer, Greer, Harmon and 5 more14 hr
Mar 10, 3:15 PM CDTWind AdvisoryOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more40 hr

Nearby

Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.